MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-XP180N
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being submitted as part of a retrospective review and remediation effort, based on enhancements made to the company¿s mdr and complaint handling processes.Capas have been opened to manage the actions that are being taken to remediate this issue and ensure any required mdr reporting is completed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device met all specifications at the time of shipment.It has been over 11 years since the subject device was manufactured.Based on the results of the legal manufacturer¿s investigation.Although, a conclusive root cause could not be determined.It is likely, that a blurry image was displayed due to the following: the entire image was blurred due to damage to the ccd unit.The entire image was blurred due to sliding error of movable l-range that occurred in the zoom scope.Blurring the entire image occurred within the allowable range.The entire image was blurred due to damage or deformation of the connector.Testing and inspection confirmed the customer¿s complaint, due to wear of angle wire, bending angle in up/down and right/left direction does not meet the standard value.The adhesive on the bending section cover had a crack.In addition, testing and inspection found the following: due to damage on the channel tube, water tightness is lost.The connecting tube had a wrinkle due to chemical stress.Due to physical stress the scope cover and grip had a scratch, and due to handling the forceps channel and scope cylinder were shaved.Due to handling, the control unit and switch box had a scratch.Due to humidity, the universal cord was sticky.Due to handling, the following were scratched: light/guide cover glass, the scope connector, plug unit, scope connector case.Due to wear of angle wire, the play of the up/down and left/right knob is out of the standard value.Due to a dent on the channel tube the cleaning brush cannot be inserted smoothly.Due to deformation of nozzle, water removal ability does not meet the standard value.Due to breakage of light/guide bundle, illumination is uneven per the legal manufacturer.These device defects have no potential to cause or contribute to death or serious injury, if the malfunctions were to recur.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The customer reported to olympus, that during preparation for use they discovered that the bending section cover was deformed, and the degree of angulation was abnormal.There were no reports of patient harm associated with this event.The subject device was sent back to olympus for evaluation.During inspection and testing, the following was found: the endoscopic image was blurred.This report is being submitted for the malfunction found during evaluation (the endoscopic image was blurred).

Brand Name
EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16592020
Report Number9610595-2023-04840
Device Sequence Number2907056
Product Code FDS
UDI-Device Identifier04953170307515
UDI-Public04953170307515
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K100584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-XP180N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2021
Initial Report FDA Received Date03/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown